MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 7 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL INSPIRE 7 HOLLOW FIBER OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 7 DUAL
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Device has not been requested for investigation sorin group (b)(4) manufactures the inspire 7 oxygenator.The incident occurred in (b)(6).If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that, at the beginning of a procedure, transmembrane pressure across an inspire 7 oxygenator increased over 300 mmhg.The gas exchanges performance were satisfying.The procedure was concluded without any issue.There is not report of any patient injury.On (b)(6) 2022, livanova received the pump sheet of the procedure and identified that 1mg of magnesium was administered to patient following transmembrane pressure increase.
 
Event or Problem Description
See intial report.
 
Additional Manufacturer Narrative
Livanova received a report of increased trans-membrane pressure across an inspire oxygenator 7 dual at the beginning of the surgery and 1 mg of magnesium was administered to patient soon after the increased trans-membrane pressure was detected.No gas exchange performances impact was reported.The procedure was completed with no issue.The customer has provided to livanova the pump sheet of the event.Analysis of provided pump sheet confirmed the increased trans-membrane pressure, the administration of the magnesium to the patient to tackle increased trans-membrane pressure and that the activated clotting time (act) values recorded concomitantly with the increased trans-membrane pressure were below 450 seconds.Ifu's of the inspire oxygenators recommend that the act must always be higher than or equal to 450 seconds to ensure adequate blood anticoagulation within the extracorporeal circulation system.Verification of manufacturing records confirmed that involved device was released as conform according to specification.Review of the livanova complaints database identified another similar event related to the same oxygenator lot.Based on the above and previous similar events, livanova believes the increased hydraulic resistance to passage of blood reported by customer was assigned to undesired cellular activation and buildup of biological material inside circuit due to platelet adhesion and fibrin layer deposition in oxy fibers.High pressure excursion event across oxygenator is a multifactorial phenomenon possibly affected by interaction of multiple contributing factors such as clinical procedure (e.G., surgical material), therapies (e.G., anticoagulant prescription, heparin composition and priming composition) and patient-specific health conditions.The risk is in the acceptable region.No action is deemed necessary.Livanova will keep monitoring the market.

Brand Name
INSPIRE 7 HOLLOW FIBER OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
livanova inc
14401 w 65th way
arvada, CO 80004
MDR Report Key14516609
Report Number9680841-2022-00026
Device Sequence Number17544067
Product Code DTZ
UDI-Device Identifier08033178113236
UDI-Public(01)08033178113236(17)220822(10)1908230156(11)190823(240)050728
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2022
Device Model Number7 DUAL
Device Catalogue Number050728
Device Lot Number1908230156
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight102 KG